MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE NXT PLATFORM; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE NXT PLATFORM; CARDIAC CHEST COMPRESSOR
Model Number NXT PLATFORM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A 65-70-year-old male patient (weigh about 160-180 lbs.) had cardiac arrest at his residence and was found unconscious by his family member.After 4 minutes, the responding agency performed manual cpr for 2 minutes before using autopulse.The crew then deployed the autopulse nxt platform (sn (b)(6)) to resuscitate the patient.During the resuscitation, the first nxt battery lasted for about 15 minutes.The crew went to the truck and got the second nxt battery, which showed a full charge upon checking the charge status.The resuscitation was resumed using the second nxt battery, and it lasted for less than 1 minute.The crew immediately reverted to manual cpr.Manual cpr was performed for about 28 minutes.However, the patient expired during the resuscitation attempt.The patient had a history of diabetes and renal failure and was under medications.It is unknown whether these underlying conditions contributed to or caused the cardiac arrest.The patient was pronounced dead at the hospital, and per the customer, the patient's death was not related to autopulse.The serial numbers of the nxt batteries used during the event were (b)(6), but the customer did not know which battery lasted 15 minutes or less than 1 minute.Per the customer, the batteries were fully charged the night before the patient event, and 4 green leds were illuminated upon status check.Upon returning to the station, the crew placed the batteries in the nxt charger (sn (b)(6)), and three red lights were illuminated on the battery charger panel.The customer then unplugged the charger and plugged it back in, and the charger displayed green lights.The batteries were then charged successfully.Zoll representative visited the customer site and tested both batteries using the same platform with half mannequin.Each battery ran for over 20 minutes without issues and showed two green bars left on the battery status indicator.The failure could not be duplicated.The customer also mentioned that the same platform and batteries were used on another call, and both devices worked with no issues.
 
Additional Manufacturer Narrative
Zoll has not received the autopulse nxt platform (sn (b)(6)) for investigation.A follow-up report will be submitted if and when the product is returned, and the investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr; the adjunctive use-only indication is prominently displayed on device labels and in the manual.The benefit of using autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, the rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patient's outcome was not negatively impacted by interruptions compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital; even fewer patients survive after 24 hours (nichol, nejm, 2015).Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.

Brand Name
AUTOPULSE NXT PLATFORM
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19337221
Report Number3010617000-2024-00396
Device Sequence Number17795588
Product Code DRM
UDI-Device Identifier00849111003049
UDI-Public00849111003049
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNXT PLATFORM
Device Catalogue Number8700-001070-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight82 KG